Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2009, 7:34 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 7:34 PM CDT (00:34 UTC)
- Expired
- May 5, 2009, 7:53 PM CDT
- In force
- 19 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060034 SVRJAN MSC061-129-060115- /O.NEW.KJAN.SV.W.0239.090506T0034Z-090506T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 734 PM CDT TUE MAY 5 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI... WEST CENTRAL JASPER COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 815 PM CDT * AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF RALEIGH MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RALEIGH BY 745 PM CDT... PINEVILLE AND BAY SPRINGS BY 805 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3220 8937 3196 8920 3183 8952 3201 8964 TIME...MOT...LOC 0034Z 236DEG 26KT 3195 8956 $$ MRM
1 follow-up statement
000 WWUS54 KJAN 060053 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 753 PM CDT TUE MAY 5 2009 MSC061-129-060103- /O.CAN.KJAN.SV.W.0239.000000T0000Z-090506T0115Z/ SMITH MS-JASPER MS- 753 PM CDT TUE MAY 5 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JASPER AND CENTRAL SMITH COUNTIES IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3220 8937 3196 8920 3183 8952 3201 8964 TIME...MOT...LOC 0053Z 236DEG 26KT 3203 8943 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:30 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 5, 3:30 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT TUE MAY 5 2009
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...ACTIVE WEATHER
PATTERN WILL CONTINUE IN THE SHORT TERM. LATEST SURFACE ANALYSIS HAS
A WARM FRONT ACROSS CENTRAL LOUISIANA JUST SOUTH OF INTERSTATE 20
AND SAGGING FARTHER SOUTHEAST ACROSS MISSISSIPPI BUT NORTH OF
HIGHWAY 84. LOWER 70 DEW POINTS WERE NOTED ALONG AND SOUTH OF THE
FRONT. THIS FRONT IS EXPECTED TO DRIFT NORTH THROUGH THE EVENING.
ALTHOUGH 12Z JAN SOUNDING SHOWED CAPPING BELOW 850MB...RECENT LAPS
SFC LIS WERE RUNNING -4 TO -6 WITH SBCAPE AROUND 3000J/KG SOUTH OF
INTERSTATE 20 WHERE A FEW STORMS WERE DEVELOPING. KDGX VWP SHOWED
MAINLY UNIDIRECTIONAL SW FLOW 20-30KT FLOW BELOW 500MB. A FEW PULSE
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THIS ACTIVITY WILL DIE
OUT THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A GREATER THREAT
OF SEVERE STORMS IS STILL EXPECTED TO IMPACT THE NORTHWEST PORTIONS
OF OUR AREA AROUND MIDNIGHT AS ANOTHER COMPLEX OF STORMS ORGANIZING
OVER THE RED RIVER VALLEY THIS AFTERNOON TRACKS ESE. THIS ACTIVITY
IS EXPECTED TO TRACK EAST ACROSS THE NORTHERN HALF OF THE AREA
WEDNESDAY MORNING AND MAY BRING HEAVY RAINFALL TO OUR NORTHEAST AS
WELL AS THE AREA WE CURRENTLY HAVE UNDER A FLASH FLOOD WATCH SO HAVE
EXTENDED THE WATCH UNTIL 1 PM WEDNESDAY AND EXPANDED THE AREA EAST.
THE COMPLEX IS EXPECTED TO DROP A BOUNDARY SOUTH INTO SOUTHERN
MISSISSIPPI BEFORE STALLING WEDNESDAY AFTERNOON. THE AMPLIFYING
SHORTWAVE TROUGH MAY HELP KEEP STRONG CONVECTION GOING IN THE SOUTH
THROUGH THE AFTERNOON. THE TEMPERATURE FORECAST WILL BE TOUGH BASED
ON TIMING AND SOUTHERN EXTENT OF THE BOUNDARY. HAVE LEANED TOWARD
COOLER GUIDANCE NORTH AND WARMER SOUTH. MODELS HAVENT BEEN GREAT
HANDLING THESE COMPLEXES LATELY BUT MOST OF THE CONVECTION SHOULD
SEE A MARKED DECREASE DURING WEDNESDAY EVENING. HAVE MAINTAINED POPS
THROUGH WEDNESDAY NIGHT AS ANOTHER MORE SUBTLE SHORTWAVE EMBEDDED IN
THE NORTHWEST FLOW MOVES OVERHEAD AND COMBINES WITH THE BOUNDARY TO
PRODUCE A FEW SHOWERS. /22/
.LONG TERM...THURSDAY THROUGH TUESDAY...ACTIVE AND CHALLENGING
WEATHER PATTERN LOOKS REMAIN THE CASE FOR THE LATTER PORTION OF THE
WEEK. MUCH OF WHAT OCCURS THU-FRI WILL HIGHLY DEPEND ON HOW THE
SYSTEM FROM TONIGHT-WED WORKS OUT. AS WAS MENTIONED WITH LAST NIGHTS
FORECAST...NW FLOW PATTERN WILL BE OVER THE REGION AND THAT BRINGS
MUCH TIMING UNCERTAINTY TO INDIVIDUAL WAVES. ADDITIONALLY...EACH
WAVE WILL HAVE TO WORK WITH AN ATMOSPHERE THAT WAS DISRUPTED BY AN
EARLIER SYSTEM AND KNOWING WHERE BOUNDARIES AND INSTABILITY AXIS
WILL EXIST IS KEY...BUT DIFFICULT TO PIN POINT.
TRADITIONALLY...THESE NW FLOW SETUPS STEADILY PROGRESS TAD S WITH
EACH WAVE. HOWEVER...MODEL GUID IS NOT FOLLOWING THIS PROGRESSION
AND ACTUALLY PUSHES EACH STORM CLUSTER A TAD FURTHER N WITH EACH
WAVE PASSAGE. FOR THE END OF THE WEEK INTO THE WEEKEND...HUGE
QUESTION MARKS EXIST ON TIMING EACH DISTURBANCE. ALSO...THESE SEEM
TO BE SMALLER IN SCOPE WHICH MAY ONLY RESULT IN SMALLER COMPLEXES.
HOWEVER...JUST BECAUSE THEY MAY BE SMALLER...DOESNT MEAN THEY WONT
PACK A PUNCH. THE ATMOSPHERE WILL CONTINUE TO BE QUITE UNSTABLE
ALONG AND AHEAD OF ANY STALLED SFC BOUNDARY WITH SOLID LAPSE RATES
IN PLACE. AT THIS TIME...I CAN SEE SOME COMPLEX OR A PORTION OF A
COMPLEX BRING SOME STRONG/SVR STORMS TO THE AREA THU INTO THU NIGHT
WITH EVEN A BIT MORE POSSIBLE FRI INTO SAT. HOWEVER...TOO MUCH
UNCERTAINTY EXISTS WHERE/WHEN THIS MAY OCCUR BEYOND THU NIGHT. THUS
I WILL HOLD OF ON MENTIONING ANY SVR FOR FRI INTO SAT. I DO HAVE
ENOUGH CONFIDENCE TO MENTION A RISK OF SOME STRONG/SVR STORMS FOR
THU INTO THU NIGHT. AT THIS TIME...I WILL LEAN CLOSER TO THE
GUID...BUT STILL STAY ON THE SOUTHERN EDGE OF WHAT THEY SUGGEST. I
WILL MENTION THE RISK FOR THE N HALF OF THE CWA AS A START WITH
WINDS/HAIL BEING THE PRIMARY RISK FROM SOME COMPLEX OF STORMS.
AS FOR THE FORECAST ELEMENTS...GUID TEMPS AND POPS WERE GENERALLY
ACCEPTED AS IT DID SEEM TO COVER THE UNCERTAINTY IN TIMING AND
LOCATION. I DID TWEAK HIGH TEMPS DOWN A TAD FOR THU AS UPPER 90S MAY
BE TOUGH TO ACHIEVE AS WE WILL HAVE TO OVERCOME VERY WET SOILS ALONG
WITH CLOUDS AND POSSIBLY SOME LEFT OVER OUTFLOW BOUNDARY OR EVEN
PRECIP. AS FOR POPS...THE FOCUS WILL CONTINUE TO BE ACROSS THE N
HALF OF THE CWA THROUGH THE PERIOD AND I HAVE USED A MIX OF THE
LATEST GUID AND PREV FORECAST. POPS WILL CONTINUE TO RANGE FROM
20-30% FROM FRI-MON. /CME/
&&
.AVIATION...VFR FLIGHT CATEGORIES PREVAIL THIS AFTERNOON ACROSS MUCH
OF THE REGION. THE EXCEPTION WILL BE PERIODS OF MVFR CEILINGS FOR
NORTHERN SITES AS ISOLATED SHOWERS MOVE OVER THIS AREA. CLOUDS
SHOULD BEGIN TO BREAK UP A BIT OVER THE NEXT FEW HOURS TO GIVE
PREVAILING VFR FLIGHT CATEGORIES FOR MUCH OF THE AFTERNOON AND INTO
THE EVENING HOURS. LOCATIONS ACROSS THE SOUTH MAY SEE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AS A WARM
FRONT WILL BEGIN TO LIFT NORTHWARD. SITES WHERE CONVECTION IS
OBSERVED WILL EXPERIENCE AT MINIMAL MVFR CONDITIONS...WITH A BRIEF
PERIOD OF IFR TO LIFR CONDITIONS POSSIBLE IF CAUGHT UNDER A HEAVIER
DOWNPOUR. BY LATE TONIGHT INTO EARLY WEDNESDAY MORNING...A COMPLEX
OF STORMS IS EXPECTED TO MOVE INTO NORTHWEST PORTIONS OF THE AREA.
THIS COMPLEX IS EXPECTED TO MOVE SOUTH AND EAST THROUGH THE
OVERNIGHT HOURS. SITES IN THE PATH OF THIS COMPLEX WILL AGAIN SEE A
PROLONGED PERIODS OF IFR TO LIFR CONDITIONS POSSIBLE. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 81 67 86 / 44 80 44 28
MERIDIAN 66 81 66 86 / 34 74 53 28
VICKSBURG 68 82 68 89 / 48 77 39 27
HATTIESBURG 68 85 69 87 / 19 50 29 36
NATCHEZ 69 83 68 86 / 19 55 32 26
GREENVILLE 65 77 65 87 / 83 88 34 26
GREENWOOD 66 77 65 87 / 82 94 39 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR MSZ018-019-025>042-047.
LA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
AFTERNOON FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CME
AVIATION: 14Hazardous weather outlook, May 5, 3:30 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE MAY 5 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-061930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI LATE TONIGHT THROUGH MIDDAY WEDNESDAY AS A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE AREA THIS EVENING...AND QUICKLY MOVE INTO THE AREA LATE TONIGHT. THIS COMPLEX OF STORMS SHOULD REACH THE DELTA REGION SHORTLY AFTER MIDNIGHT...AND AFFECT THE NORTHEAST NEAR THE GOLDEN TRIANGLE REGION FROM AROUND SUNRISE THROUGH AROUND NOON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH A FEW TORNADOES CAN NOT BE RULED OUT. IN ADDITION...RAINFALL TOTALS RANGING FROM 2 TO 5 INCHES HAVE ALREADY FALLEN OVER THE AREA WITHIN THE PAST FEW DAYS. AS THIS COMPLEX MOVES ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY...ANOTHER 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS UP TO 4 TO 5 INCHES WILL BE POSSIBLE. THIS COULD LEAD TO SOME LOCALIZED FLASH FLOODING ACROSS THE AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA FROM THIS EVENING INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE SOMETIME WITHIN THE THURSDAY AND THURSDAY NIGHT TIME FRAME AS ANOTHER COMPLEX OF STORMS EVOLVE ACROSS THE REGION. AT THIS TIME...LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR LOOK TO HAVE THE RISK OF SEEING A COMPLEX OF STORMS WHICH COULD PRODUCE DAMAGING WINDS AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT THROUGH MIDDAY WEDNESDAY. LAZ023>026-MSZ053>066-072>074-061930- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 221 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY AN ISOLATED STRONG TO SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. A WARM FRONT WILL BE MOVING BACK NORTHWARD INTO THE AREA THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF SOME THUNDERSTORMS OVER THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME STRONG AND PERHAPS SEVERE...AND LAST INTO THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING THROUGH MIDDAY WEDNESDAY ACROSS SOUTHERN MISSISSIPPI. A COMPLEX OF STORMS IS EXPECTED TO DEVELOP NORTHWEST OF THE OUTLOOK AREA THIS EVENING...AND MOVE INTO THE AREA DURING THE EARLY MORNING HOURS AND INTO THE DAY PERIOD ON WEDNESDAY. DAMAGING WINDS AND HAIL ARE THE PRIMARY CONCERNS...ALTHOUGH TORNADOES CAN NOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE WHICH COULD LEAD TO SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY...BUT MAY BE NEEDED ON WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, May 5, 6:00 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOSELLE 31.50N 89.28W
05/05/2009 E0.88 INCH JONES MS EMERGENCY MNGR
&&
BRYANTLocal storm report, May 5, 6:22 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TORNADO 4 E TAYLORSVILLE 31.83N 89.36W
05/03/2009 F1 SMITH MS NWS STORM SURVEY
EF1 TORNADO BEGAN 4 MILES EAST OF TAYLORSVILLE AND ENDED
1.7 MILES NORTHWEST OF STRINGER. MAX WINDS 100 MPH WITH
PATH LENGTH OF 5.2 MILES AND WIDTH OF 0.2 MILES. CHICKEN
HOUSE WAS DESTROYED AND ANOTHER DAMAGED. ROOF DAMAGE
OCCURRED TO A MOBILE HOME AND A SHED. NUMEROUS PINES WERE
SNAPPED AND SOME OAK TREES WERE DOWNED.
1141 AM TORNADO 3 NE STRINGER 31.90N 89.23W
05/03/2009 F1 JASPER MS NWS STORM SURVEY
EF1 TORNADO CONFIRMED BEGINNING 3.1 MILES NE OF STRINGER
AND ENDING 3.7 MILES NE OF STRINGER. MAX WINDS OF 105MPH.
PATH LENGTH OF 0.6 MILES AND WIDTH OF 0.1 MILES. NUMEROUS
LARGE PINES WERE UPROOTED OR SNAPPED.
&&
JCULINLocal storm report, May 5, 6:35 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 S MOSELLE 31.47N 89.28W
05/05/2009 E0.88 INCH JONES MS EMERGENCY MNGR
&&
BRYANTLocal storm report, May 5, 7:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 4 E SHIVERS 31.80N 89.92W
05/05/2009 E0.50 INCH SIMPSON MS TRAINED SPOTTER
DIME HAIL REPORTED.
&&
JCULINSpecial weather statement, May 5, 7:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 710 PM CDT TUE MAY 5 2009 MSZ052-060040- LAUDERDALE MS- 710 PM CDT TUE MAY 5 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...DIME SIZE HAIL AND 40 TO 50 MPH WAS LOCATED OVER KEWANEE AT 710 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, May 5, 7:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 711 PM CDT TUE MAY 5 2009 MSZ052-060040- LAUDERDALE MS- 711 PM CDT TUE MAY 5 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN...DIME SIZE HAIL AND 40 TO 50 MPH WIND WAS LOCATED OVER KEWANEE AT 710 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| May 5, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 58 min |
| May 5, 7:32 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 22 min |
| May 5, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 15 min |
| May 5, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 50 min |
| May 5, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 38 min |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Issaquena, Washington | 30 days |
| May 5, 9:36 PM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 32 days |
| May 5, 10:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 51 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 42 min |
| May 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 38 min |
| May 5, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| May 5, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 41 min |
| May 6, 12:19 AM CDT | Tornado Warning | JAN | Montgomery, Webster | 41 min |
| May 6, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 51 min |
| May 6, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 49 min |
| May 6, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 45 min |
| May 6, 5:11 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower | 7 hr |
| May 6, 5:13 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 62 min |
| May 6, 5:17 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 58 min |
| May 6, 6:00 AM CDT | Flash Flood Warning | JAN | Bolivar, Carroll, Holmes, Humphreys, Leflore, Montgomery and 3 more | 8 hr |
| May 6, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 67 min |
| May 6, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Washington | 49 min |
| May 6, 6:22 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 53 min |
| May 6, 7:06 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Neshoba, Noxubee, Oktibbeha and 1 more | 54 min |
| May 6, 7:15 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 34 min |
| May 6, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 44 min |
| May 6, 7:41 AM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha | 49 min |
| May 6, 7:45 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 60 min |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 18 days |
| May 6, 9:00 AM CDT | River Flood Warning | JAN | Hinds, Warren | 20 days |
| May 6, 9:05 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys, Issaquena, Leake, Madison and 2 more | 5 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Neshoba | 11 hr |
| May 6, 9:27 AM CDT | River Flood Warning | JAN | Leake | 72 hr |
| May 6, 9:28 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| May 6, 10:17 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Montgomery and 2 more | 4 hr |
| May 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 36 min |
| May 6, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| May 6, 11:37 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 53 min |
| May 6, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 43 min |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 70 hr |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Yazoo | 31 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sunflower | 14 days |
| May 6, 11:56 AM CDT | River Flood Warning | JAN | Sharkey | 57 hr |
| May 6, 11:57 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 48 min |
| May 6, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| May 6, 12:06 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 24 min |
| May 6, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| May 6, 12:20 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 115 min |
| May 6, 12:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 50 min |
| May 6, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 57 min |
| May 6, 12:53 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 52 min |
| May 6, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 27 min |
| May 6, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 50 min |
| May 6, 1:25 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 52 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 24 min |
| May 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 6, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 42 min |
| May 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 18 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 13 min |
| May 6, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 40 min |
| May 6, 2:16 PM CDT | Areal Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 3 more | 12 hr |
| May 6, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| May 6, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 43 min |
| May 6, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 57 min |
| May 6, 2:42 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 63 min |
| May 6, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 43 min |
| May 6, 3:13 PM CDT | Tornado Warning | JAN | Forrest | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.